MAUDE Adverse Event Report: K2M, INC. AN LORDOTIC SPREADER; SIZE 28X8 MM, 12°; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. AN LORDOTIC SPREADER; SIZE 28X8 MM, 12°; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5203-90167
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retained device.
 
Event or Problem Description
Physician reported that a cascadia an lordotic trial; size 8.5x22x8mm 6° disengaged from the inserter and fractured while in the disc space intra-operatively.The trial was removed and surgery was successfully completed after a 65-minute delay.
 
Event or Problem Description
Physician reported that the tip of a cascadia an lordotic trial disengaged intraoperatively leading to a 65-minute extension of surgery.The tip was extracted from the disc space and the surgery was successfully completed with no adverse consequence to the patient.
 
Additional Manufacturer Narrative
The device was not returned for evaluation due to hospital limitations during covid-19 pandemic.Visual analysis of images of the device showed that the distal tip of the spreader was disengaged from the main body.Further investigation found the device to be non-conforming; although the spreaders require single-piece construction per their drawings, the supplier manufactured the instruments as two-pieces (tip and shaft), welded together.A product field action was initiated on 30 march 2020 and a letter with instructions pertaining to the removal and return of the product to stryker was sent to all affected consignees notifying them of the issue.Returned products will be scrapped.

Brand Name
AN LORDOTIC SPREADER; SIZE 28X8 MM, 12°
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9842184
Report Number3004774118-2020-00038
Device Sequence Number14167147
Product Code LXH
UDI-Device Identifier10888857108806
UDI-Public10888857108806
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5203-90167
Device Lot NumberFKXT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
004774118-4/9/2020-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;